Thunderstorm Wind, Jennings
- When
- September 25, 4:00 PM EST
- Where
- Jennings County, Hayden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.980, -85.730
A tree was reported down due to damaging thunderstorm winds.
Severe storms moved through central Indiana on the evening of September 25, 2007. The main damage was due to thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Severe storms moved through central Indiana on the evening of September 25, 2007. The main damage was due to thunderstorm winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Sep 25, 1:30 PM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EDT TUE SEP 25 2007 .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN THROUGH THU. AT 18Z COLD FRONT EXTENDED FROM WI INTO MO. TROPICAL PLUME OF MOISTURE EXTENDED FROM LA NORTHWARD INTO IL AND IN. ON WV SATELLITE AN UPPER WAVE WAS NOTED IN THE OVERALL FLOW ACROSS AR. SCT SHRA AND ISOLD TSRA WERE ACROSS THE FORECAST AREA /FA/. MODELS ARE IN FAIR AGREEMENT WITH THE CONTINUED EXCEPTION OF FRONTAL WAVE ON WED. GFS/ECMWF/CANADIAN ALL INDICATE A WAVE IN SOME FASHION WHILE NAM CONTINUES NOT TO. HOWEVER SREFS ALSO SHOW A WAVE. THUS FEEL THAT A WAVE WILL FORM...THOUGH NOT NECESSARILY AS STRONG AS GFS INDICATES DUE TO POSSIBLE MINOR FEEDBACK ISSUES. OTHERWISE WENT WITH A BLEND. CURRENT WAVE ACROSS AR THAT WAS HELPING PRODUCE TSRA CURRENTLY ACROSS AR/MO/KY SHOULD BRING THE TSRA N INTO THE FA LATE THIS AFTN. MEANWHILE COLD FRONT WILL SLOWLY MOVE SE REACHING THE FA LATE TONIGHT. EXPECT SHRA/TSRA ACTIVITY ALONG AND AHEAD OF THE FRONT. GIVEN ALL OF THIS LIKELY POPS CONTINUE TO LOOK GOOD ACROSS NWRN HALF OF FA. ACROSS SERN HALF OF FA WILL GO HIGH CHANCE POPS WITH SCATTERED WORDING DUE TO LATER ARRIVAL OF FRONT. GUIDANCE TEMPS ARE SIMILAR AND LOOK REASONABLE GIVEN CLOUDS/RAIN. ON WEDNESDAY FRONT WILL SLOWLY CROSS THE FA AS WAVE DEVELOPS ALONG IT. WILL CONTINUE LIKELY POPS ACROSS MOST OF FA GIVEN THIS. WILL DECREASE POPS A BIT ACROSS NORTHERN AREAS DURING THE AFTN AS FRONT SINKS A LITTLE FARTHER SOUTH. MET/MAV GUIDANCE ARE SIMILAR AND LOOK OK AGAIN. WAVE WILL EXIT THE FA DURING WED NIGHT SO WILL CONTINUE CHANCE POPS. SYSTEM LOOKS TO BE JUST FAR ENOUGH E ON THU TO REMOVE THE LINGERING POPS ACROSS SRN FA. ANOTHER UPPER WAVE WILL MOVE ACROSS THE LAKES THU AFTN BUT WILL NOT PRODUCE ANY PRECIP ACROSS FA DUE TO LACK OF MOISTURE. HIGH PRESSURE WILL THEN WORK IN FOR FRI/SAT PROVIDING NICE WEATHER. ANOTHER FRONT WILL ARRIVE IN THE SUNDAY/SUNDAY NIGHT TIMEFRAME. TIMING STILL UNCERTAIN SO WILL JUST KEEP SMALL CHANCE POPS SUN NIGHT. && .AVIATION...DISCUSSION FOR 18Z TAF ISSUANCE. WK VORT CENTER CURRENTLY MOVING ACROSS INDIANA CURRENTLY PRODUCING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS. ACTIVITY SHOULD BECOME MORE WIDELY SCATTERED THIS EVENING AS VORT CENTER CONTINUES EAST. THEN NEXT ROUND OF MORE NUMEROUS PRECIPITATION WILL BE WITH COLD FRONT WHICH WILL MOVE INTO KLAF AREA TOWARDS 09Z AND TO KIND AND KLAF AREA NEAR OR SHORTLY AFTER 12Z. CEILINGS WILL BE MOSTLY VFR UNTIL COLD FRONT AND DROPPING INTO LOWER MVFR CATEGORY OR POSSIBLY IFR CATEGORY WITH FRONT. MODELS ESPECIALLY GFS INDICATE FRONT MAY STALL ACROSS CENTRAL INDIANA PROBABLY NEAR KHUF AND KIND AREA DURING THE DAY ON WEDNESDAY SO LOWER CEILINGS NOT AS CERTAIN THERE. ALSO VSBYS SHOULD DROP INTO ALL AREAS LATE TONIGHT AND IMPROVE BACK TO VFR BY END OF TAF PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...CS AVIATION...JH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1017 AM EDT TUE SEP 25 2007 INZ021-028>031-038-261430- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-TIPTON- 1017 AM EDT TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHERN SECTIONS OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE LIKELY OVER THE AREA TODAY AND TONIGHT. THE MAIN THREATS WILL BE HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAIN AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS THEY OBSERVE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ035>037-039>049-051>057-060>065-067>072-261430- FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1017 AM EDT TUE SEP 25 2007 /917 AM CDT TUE SEP 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. THE MAIN THREATS FROM THESE STORMS WILL BE HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE LIKELY ON WEDNESDAY. THE MAIN THREATS FROM THESE STORMS WILL BE HEAVY RAIN AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS THEY OBSERVE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The Indianapolis radar (KIND), 94 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
12 thunderstorm wind. Local standard time, as filed.
A tree was reported down due to damaging thunderstorm winds.
Trees were reported down due to damaging thunderstorm winds.
Construction trailers were blown onto I-74 at mile marker 60 due to damaging thunderstorm winds.
Power lines were reported down just north of I-65 and SR 11 due to damaging thunderstorm winds.
A power pole was down, a tree was reported to be on a road, and a large produce tent was blown over in New Castle due to damaging thunderstorm winds. Several trees were reported to be down in other locations around the county as well.
Trees were reported down due to damaging thunderstorm winds.
Trees were reported down due to damaging thunderstorm winds.
Power lines and trees were reported down due to damaging thunderstorm winds.
Trees were reported down due to damaging thunderstorm winds.
Power lines and trees were reported to be down due to damaging thunderstorm winds.
Trees and power lines were reported down due to damaging thunderstorm winds.
Trees were reported down due to damaging thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54562, 54563, 54564, 54565, 54566, 54567, 54568, 54571, 54573, 54581, 54579, 54575.